Maine, 2008

Flood in Maine, August 8 to 10, 2008

August 8 to 10, 2008 · NWS GYX · 1 event in 1 county or zone

Strong afternoon thunderstorms over a two day period produced 2 to 4 inches of rainfall over central Maine. This resulted in minor flooding on the Kennebec River at Skowhegan.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Strong afternoon thunderstorms over a two day period produced 2 to 4 inches of rainfall over central Maine. This resulted in minor flooding on the Kennebec River at Skowhegan.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 8, 2:25 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 8, 2:25 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT FRI AUG 8 2008

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE LOCATED OVER NEW ENGLAND THIS
AFTERNOON WILL SLOWLY LIFT NORTHEAST INTO CANADA TONIGHT THROUGH
SUNDAY...FOLLOWED BY ANOTHER LOW TRACKING ACROSS NEW ENGLAND ON
MONDAY. LOW PRESSURE WILL REMAIN IN THE VICINITY OF NEW ENGLAND FOR
MOST OF NEXT WEEK RESULTING IN MORE UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FLOOD POTENTIAL CONTINUES TO BE THE PRIMARY CONCERN IN THE
SHORT TERM. PLEASE SEE THE HYDROLOGY DISCUSSION BELOW FOR DETAILS.

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NEW
HAMPSHIRE AND PARTS OF WESTERN MAINE THIS AFTERNOON. EXPECT THESE
STORMS TO CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE
FORECAST AREA THIS EVENING. SOME OF THESE THUNDERSTORMS COULD
PRODUCE HAIL AND HEAVY DOWNPOURS. THE CONVECTION SHOULD START TO
DIMINISH LATER TONIGHT BRINGING AN END TO THE FLOOD THREAT FOR NOW.

THE MAV/MET MOS TEMPERATURE GUIDANCE LOOKED A COUPLE OF DEGREES
TOO COOL AGAIN TONIGHT SO FORECAST LOW TEMPERATURES ARE A FEW
DEGREES WARMER THAN GUIDANCE.

&&

.SHORT TERM /SATURDAY/...
WE SHOULD FINALLY CATCH A BREAK FROM ALL OF THE WET WEATHER
TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS COULD STILL DEVELOP
OVER THE MOUNTAINS...BUT MOST OF THE AREA SHOULD SEE AT LEAST SOME
SUNSHINE AND MORE SEASONABLE TEMPERATURES. MAV/MET MOS TEMPERATURE
GUIDANCE LOOKED REASONABLE AND WERE USED FOR THE HIGH TEMPERATURE
FORECAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE UPR LVL LONG WAVE TROF REMAINS IN THE E SO CUTOFF LOWS CONT TO
FORM AND DROP SOUTHEASTWARD INTO THE NE. THIS WILL CONT THE
UNSTABLE AND UNSETTLED WX THRU THE LONG TERM. THERE WILL BE BRIEF
BREAKS IN THE UNSETTLED WX IN BETWEEN EACH CUTOFF AS A WEAK RIDGE
ALOFT AND AT THE SFC MOVES THRU. CONCERNS ABOUT THE POTENTIAL FOR
FLOODING CONT THRU THE LONG TERM...ESPECIALLY WITH ANTECEDENT
CONDITIONS SO WET AND WATER LVLS SO HIGH. USED THE GFS40 AND MAV
MOS FOR SATURDAY NGT THRU SUNDAY NGT THEN USED GMOS FOR THE REST
OF THE LONG TERM FCST.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
IN THE SHORT TERM...VARIABLE CONDITIONS EXPECTED THIS EVENING WITH
SCATTERED THUNDERSTORMS DEVELOPING OVER NEW HAMPSHIRE AND
SPREADING INTO WESTERN MAINE THIS EVENING. LOOK FOR CONDITIONS TO
DETERIORATE TO IFR MOST LOCATIONS AFTER SUNSET. CONDITIONS IMPROVE
TO VFR BY MID MORNING SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...UNSETTLED WX WITH A
CHC OF SHRA AND TSRA WILL PRODUCE LWR CONDITIONS AT TIMES AT THE
TAF SITES. BEST CHC FOR PRCP WILL BE LATE SUNDAY INTO MONDAY.

&&

.MARINE...
IN THE SHORT TERM...WINDS WILL CONTINUE TO GUST TO 20 KNOTS
THROUGH THIS EVENING BUT WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...A WEAK PRESSURE
PATTERN WILL KEEP WINDS AND SEAS BLO SCA LVLS THRU THE LONG TERM.

&&

.HYDROLOGY...
HAVE EXTENDED THE FLASH FLOOD AND FLOOD WATCHES THROUGH 11 PM
TONIGHT TO COVER THE POTENTIAL FOR LOCALIZED HEAVY DOWNPOURS
ASSOCIATED WITH SCATTERED THUNDERSTORMS THAT ARE DEVELOPING OVER
THE FORECAST AREA THIS AFTERNOON. MUCH OF THE AREA IS SATURATED
FROM RECENT RAINFALL. LOCALIZED RAINFALL AMOUNTS OF AN INCH OR
MORE IN ANY THUNDERSTORMS COULD RESULT IN ADDITIONAL FLOODING.
PLEASE SEE OUR FLOOD WATCH PRODUCT...PWMFFAGYX...FOR DETAILS.

A FLOOD WARNING CONTINUES FOR THE KENNEBEC RIVER AT SKOWHEGAN.
PLEASE SEE OUR FLOOD WARNING PRODUCT...PWMFLWGYX...FOR DETAILS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MEZ007-012-
     018>028.
     FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MEZ008-009-013-
     014.
NH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NHZ001>010-
     013-014.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 8, 2:10 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT FRI AUG 8 2008

MEZ007-012-018>028-NHZ001>010-013-014-091915-
NORTHERN OXFORD-SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
310 PM EDT FRI AUG 8 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN IS EXPECTED LATE SUNDAY INTO MONDAY. THERE IS A CHANCE THIS
SYSTEM WILL CAUSE ENOUGH RAINFALL FOR FLOODING GIVEN RECENT
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL
OR RADIO IN THEIR REPORTS OF ANY FLOODING OR SEVERE WEATHER DUE TO
LARGE HAIL OR DAMAGING WINDS THROUGH THIS EVENING.

MEZ008-009-013-014-091915-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-
310 PM EDT FRI AUG 8 2008

...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN IS EXPECTED SUNDAY INTO MONDAY. THERE IS A CHANCE THIS SYSTEM
WILL CAUSE ENOUGH RAINFALL FOR FLOODING GIVEN RECENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL
OR RADIO IN THEIR REPORTS OF ANY FLOODING OR SEVERE WEATHER DUE TO
LARGE HAIL OR DAMAGING WINDS THROUGH THIS EVENING.

ANZ150>154-091915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 PM EDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT REQUIRED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 1:18 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
218 PM EDT FRI AUG 8 2008

NHZ006-009-010-013-081915-
BELKNAP-INTERIOR ROCKINGHAM-SOUTHERN CARROLL-STRAFFORD-
218 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...ROCKINGHAM COUNTY AND CARROLL COUNTY THROUGH 315 PM EDT...

AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTH OF EAST ALTON TO 3 MILES NORTHWEST OF EPPING...OR ALONG
A LINE EXTENDING FROM 13 MILES SOUTH OF OSSIPEE TO 9 MILES SOUTH OF
NORTHWOOD...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PAWTUCKAWAY STATE
PARK...NORTHWOOD MEADOWS STATE PARK...EAST ALTON...ALTON BAY...
STRAFFORD...RAYMOND...NORTHWOOD...NEW DURHAM...ALTON AND NOTTINGHAM
THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR
LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH
OF THESE STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 1:51 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
251 PM EDT FRI AUG 8 2008

NHZ008-009-013-081945-
BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-
251 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK COUNTY
AND ROCKINGHAM COUNTY THROUGH 345 PM EDT...

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
PITTSFIELD TO 2 MILES SOUTHWEST OF CANDIA...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF CONCORD TO 9 MILES NORTHEAST OF
MANCHESTER...MOVING EAST AT 7 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND BEAR BROOK STATE
PARK...EPSOM...PITTSFIELD...CANDIA...BARNSTEAD...CENTER BARNSTEAD...
DEERFIELD...RAYMOND...PAWTUCKAWAY STATE PARK AND NORTHWOOD MEADOWS
STATE PARK THROUGH 345 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR
LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH
OF THESE STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 2:29 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
329 PM EDT FRI AUG 8 2008

NHZ008-082015-
MERRIMACK-
329 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 415 PM
EDT...

AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF LOUDON TO 2 MILES SOUTH OF SOUTH HOOKSETT...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CONCORD TO 2 MILES
NORTHEAST OF MANCHESTER...STATIONARY. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CHICHESTER...
ALLENSTOWN...SOUTH HOOKSETT...NORTH PEMBROKE...SUNCOOK...PEMBROKE...
LOUDON AND HOOKSETT THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME LOCALIZED
FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE
STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 2:34 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
334 PM EDT FRI AUG 8 2008

NHZ003-005-007-008-082030-
MERRIMACK-NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
334 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 430 PM EDT...

AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES WEST OF WENTWORTH TO 3 MILES NORTH OF GRANTHAM TO GOSHEN...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF PLYMOUTH TO 10
MILES SOUTHEAST OF LEBANON TO 11 MILES SOUTHEAST OF CLAREMONT...
STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND NEWPORT...GRANTHAM...ENFIELD...CROYDON...GOSHEN...MOUNT
SUNAPEE STATE PARK...JOHN HAY NATIONAL WILDLIFE REFUGE...CARDIGAN
MOUNTAIN STATE PARK...WENTWORTH AND WARREN THROUGH 430 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME LOCALIZED
FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE
STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 3:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
456 PM EDT FRI AUG 8 2008

NHZ005-008-082200-
MERRIMACK-SOUTHERN GRAFTON-
456 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY AND GRAFTON
COUNTY THROUGH 600 PM EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
ELLSWORTH TO SUTTON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PLYMOUTH TO 7 MILES SOUTHEAST OF NEW LONDON...MOVING EAST AT 8 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SUTTON...HEBRON...ELLSWORTH...DANBURY...WELLINGTON STATE PARK...
ALEXANDRIA...WINSLOW STATE PARK...ROLLINS STATE PARK...ANDOVER AND
PLYMOUTH THROUGH 600 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR
FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE
STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 4:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
506 PM EDT FRI AUG 8 2008

NHZ013-082145-
INTERIOR ROCKINGHAM-
506 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 545 PM
EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF DERRY...MOVING EAST
AT 12 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
DERRY...CHESTER...SANDOWN...HAMPSTEAD...EAST HAMPSTEAD...DANVILLE AND
ATKINSON THROUGH 545 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS WITH THE
POTENTIAL FOR LOCAL STREET FLOODING...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE.

SJC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Somerset

When
August 8, 4:30 PM EST to August 10, 2:15 AM EST
Where
Somerset County, 0.33 mi ESE of Skowhegan to 0.3 mi ESE of Skowhegan
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
44.768, -69.714

Heavy rain resulted in minor flooding on the Kennebec River at Skowhegan which crested at 39787 cfs (flood stage 35000 cfs).

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133951.